Well, I can finally stop coloring my hair! My new chemotherapy cocktail was causing a little hair loss so without hesitation I made the quick decision to just get rid of it all and not wait for it all to slowly come out in clumps. That wouldn’t look so good. God Bless Deanne, who made a special appointment for me on her day off to shave my head. Look - I get to wear very cute hats which are also functional in keeping my head warm.I’ve completed 3 of 3 infusions. I had doubts about continuing the treatment after the first round. The side effects were just awful. I suffered extreme nausea, fatigue and lack of appetite. It’s hard to eat when you’re sleeping all of the time. I also experienced an allergic reaction to one of the medicines which caused thickening of my tongue and twitching in my face during the infusion. I was not comfortable. Since the first treatment we learned that taking a tapered dose of steroids following the chemotherapy and taking anti-nausea medicine on a regular schedule (regardless of signs of nausea), prevents the side effects. They added some Benadryl to the chemo mixture to address the allergic reaction and it worked!
.Overall I’ve been feeling pretty good. I am staying active with eating, resting, visiting with friends and attending church. I also try to make it to work on Wednesdays for what they call, “Wilda’s Wednesdays.” Yes, my friends at work designated Wednesdays as the day we all look forward to a lunchtime visit together at Bend Surgery Center. They are all such wonderful people. I do miss seeing them every day but I will be back soon working a few hours a week and I can't wait!
I’m scheduled for another CT CA19-9 exam on April 11. This exam will reveal the activity (shrinkage or non-shrinkage) and will determine my next course of treatment. Thank you all for your continued prayers and loving support!